FDA: Reports of Seizures

Share this story on:

Share on facebook
Share on twitter
Share on linkedin

“The Food and Drug Administration is investigating dozens of reports of people who experienced seizures after using e-cigarettes.

“The agency announced Wednesday that it has received 35 reports of people suffering seizures after vaping between 2010 and 2019. Most of those cases were in adolescents and young adults. And while it isn’t clear whether there is a direct link between e-cigarettes and the seizures, health officials said they found the reports troubling.

“’While 35 cases may not seem like much compared to the total number of people using e-cigarettes, we are nonetheless concerned by these reported cases,’ FDA Commissioner Scott Gottlieb and Principal Deputy Commissioner Amy Abernethy said in a statement.

“Convulsions and seizures are known to be a potential side effect of nicotine poisoning, according to the FDA. The agency said it’s possible that some e-cigarette products make it possible for people to inhale a significant amount of nicotine quickly. E-cigarette users also might be inadvertently or deliberately inhaling more nicotine than normal. But the FDA said it’s also possible that other factors were behind the seizures.

“”We want to be clear that we don’t yet know if there’s a direct relationship between the use of e-cigarettes and a risk of seizure. We can’t yet say for certain that e-cigarettes are causing these seizures,’ Gottlieb and Abernethy said.

“So far, the agency has not been able to establish a clear pattern among the reported cases. Some of the seizures were among first-time vapers, and others were among people who frequently used e-cigarettes. The seizures didn’t occur at the same point in time after vaping — some happened after a few puffs, and others up to a day after using an e-cigarette. The FDA said there also wasn’t enough data in many of the reports to identify the brand or sub-brand of e-cigarette that a person had used.

“A few of the cases also occurred in people who had a history of seizures or who were also using marijuana or amphetamines.

“Health officials are urging people who experience any health issues after using an e-cigarette to report the problem to a federal safety reporting portal. The FDA said more data might help the agency determine whether there is a link between seizures and vaping and if so, whether there are any common risk factors or e-cigarette designs that might be involved.”  Source: Megan Thielking, “STAT”

 

 

Teresa
Teresa

Recent Posts

Teresa

Humana Waives Some Copays

Humana is waiving member copays, co-insurance, and deductibles for in-network Primary Care, Behavioral Health, and Tele-Health visits for it’s Medicare Advantage customers.  This relief will

Read More »
Teresa

Humana Sues

“Humana filed suit Friday against more than a dozen generic drugmakers, including Teva Pharmaceutical, alleging the companies engage in price fixing. “In the 610-page complaint,

Read More »
Teresa

Canada Investigates

Health officials in London, Ontario, are investigating a case of vaping-related illness in a youth who suffered severe respiratory problems that have been linked to

Read More »
Teresa

Multi-Tasking or Focus?

“Given the importance of focus, it’s disheartening to find that like most of us, many of today’s business leaders and CEOs have fallen victim to

Read More »
Teresa

Indiana Leads

It was announced today that he and Mississippi Attorney General JimHood are leading a bipartisan coalition of 47 attorneys general callingupon Congress to authorize the

Read More »

copyright 2020 Evansville Insurance Center